MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CAUTERY DEVICE IN BREAST AUG PACK

MEDLINE INDUSTRIES INC.; CAUTERY DEVICE IN BREAST AUG PACK
Catalog Number DYNJ35686B
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a plastics procedure, the cautery device sparked and the patient experienced a 1st degree burn to an unidentified location.No medical intervention or follow-up care was reported to the manufacturer.No impact to the procedure was reported to the manufacturer.A sample was returned to manufacturer for evaluation.Sample investigation is ongoing at this time.Due to the reported spark and 1st degree burn, this medwatch is being filed.If and/or when additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a plastics procedure, the cautery device sparked and the patient experienced a 1st degree burn.
 
Additional Manufacturer Narrative
The manufacturer completed the investigation of the returned sample.According to the reporting facility, it was believed that blood was entering the cautery device and that this caused the reported spark.Inspection of the cautery device identified blood on the indent of the device.When the cautery device casing was opened, no blood ingress was identified within the body.The blood was present only to the surface of the casing and it is highly unlikely that the reported spark originated from the cautery device.A root cause for the reported incident could not be determined.If additional relevant information becomes available another supplemental medwatch will be filed.

Common Device Name
CAUTERY DEVICE IN BREAST AUG PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8758437
Report Number1423395-2019-00023
Device Sequence Number2565864
Product Code FTN
UDI-Device Identifier10889942488315
UDI-Public10889942488315
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ35686B
Device Lot Number18FBA604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;